Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 22, NWS Tallahassee, FL

March 11, 2000Decatur County, Grady County, Mitchell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 11, 2000, 2:14 PM EST for Decatur County, Grady County, Mitchell County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 11, 2000, 2:14 PM EST (19:14 UTC)
Expired
Mar 11, 2000, 3:00 PM EST
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Decatur County, GA, Grady County, GA, Mitchell County, GA

The radar

The Tallahassee radar (KTLH), 71 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 2:50 PM ESTThunderstorm WindNorthwest Portion, GASome trees down on Springcreek Road. Reported by Grady County 911.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 12:15 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
362 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 111915
SVRTLH
GAC087-131-205-112000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
214 PM EST SAT MAR 11 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DECATUR COUNTY IN GEORGIA
  GRADY COUNTY IN GEORGIA
  MITCHELL COUNTY IN GEORGIA

* UNTIL 300 PM EST

* AT 214 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES SOUTHWEST OF MOUNT
  PLEASANT...OR ABOUT 8 MILES NORTHEAST OF BAINBRIDGE...MOVING EAST
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VADA...SURF NOW!
  BOYDVILLE...HARRELLS STILL BY 220 PM EST
  WHIGHAM...BRANCHVILLE BY 225 PM EST
  MITCHELL COUNTY AIRPORT...RODDENBERRY BY 230 PM EST
  CAIRO...CAPEL BY 235 PM EST

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.


LAT...LON 3108 8452 3091 8453 3081 8409 3129 8416

VOLKMER
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 12:55 PM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 11, 12:55 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1255 PM EST SAT MAR 11 2000

BRIEFLY...ENTIRE CWA IN SEVERE TSTM WATCH UNTIL 5 PM EST (4 PM CST)
AS LINE OF STRONG AND LOCALLY SEVERE THUNDERSTORMS MOVES ACROS FLA
PANHANDLE NE THRU SE ALA. SEVERAL OFFICIALS REPORTED FUNNEL CLOUDS S
OF GRACEVILLE (JACKSON CO) AND HAIL IN COTTONWOOOD (HOUSTON CO).
MORE IN THE NEXT AFD

BLOCK

.TLH...
AL...SEVERE TSTM WATCH TIL 4 PM CST.
GA...SEVERE TSTM WATCH TIL 5 PM EST.
FL...SEVERE TSTM WATCH TIL 5 PM EST.
     SCA AQQ-DESTIN.

BLOCK

In the hours before

Special weather statement, Mar 11, 12:35 PM EST, 1 hour 39 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-111800-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1235 PM EST SAT MAR 11 2000

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEAST
ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG
BEND AND PANHANDLE UNTIL 5 PM EST (4 PM CST)...

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 5 PM EST (4 PM
CST) FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA AND
THE FLORIDA BIG BEND AND PANHANDLE. A LINE OF STRONG THUNDERSTORMS
...SEVERAL WHICH WILL LIKELY BECOME SEVERE...WERE LOCATED FROM EAST
OF MOBILE NORTHEAST THROUGH JACKSON COUNTY FLORIDA...DOTHAN ALABAMA
AND TOWARDS COLUMBUS GEORGIA. THE STRONGEST ACTIVITY WAS LOCATED
FROM JACKSON COUNTY FLORIDA THROUGH HOUSTON COUNTY ALABAMA WHERE
SEVERAL OFFICIALS HAVE REPORTED POSSIBLE FUNNEL CLOUDS OR TORNADOS AS
WELL AS HAIL. THIS LINE WILL MOVE EAST THROUGH THE AFTERNOON ACROSS
SOUTHWEST AND SOUTH CENTRAL GEORGIA AS WELL AS ACROSS THE FLORIDA
PANHANDLE AND THEN BY LATE AFTERNOON...THE FLORIDA BIG BEND.
FREQUENT LIGHTNING...HAIL AND DAMAGING WINDS WILL ACCOMPANY THESE
STORMS.

THEY ARE ASSOCIATED WITH A SQUALL LINE AHEAD OF THE MAIN FRONTAL BOUNDARY
WHICH WILL PUSH EAST AND OUT OF THE REGION TONIGHT.

MEANWHILE...STORM SPOTTER ACTIVATION IS NECESSARY THIS AFTERNOON AND
AT LEAST INTO THIS EVENING. PLEASE REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE OFFICE IN TALLAHASSEE.

FOR ADDITIONAL WEATHER INFORMATION...LISTEN TO NOAA WEATHER RADIO OR
VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WEB AT
WWW.NWS.FSU.EDU.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 1:38 PM ESTSevere Thunderstorm WarningTAEDecatur, Seminole37 min
Mar 11, 2:47 PM ESTSevere Thunderstorm WarningTAEEarly43 min
Mar 11, 4:57 PM ESTSevere Thunderstorm WarningTAEDecatur, Seminole38 min
Mar 11, 5:35 PM ESTSevere Thunderstorm WarningTAEDecatur25 min
Mar 11, 6:33 PM ESTSevere Thunderstorm WarningTAEGrady, Thomas42 min
Mar 11, 6:41 PM ESTSevere Thunderstorm WarningTAEDecatur34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.